Alert archive / South Carolina / Freeze Watches in 2016

Freeze Watch 2, NWS Columbia, SC

November 11, 20164 counties in South Carolina

NWS Columbia, SC issued this freeze watch at Nov 11, 2016, 2:27 PM EST for 4 counties in South Carolina. It took effect at Nov 13, 2016, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 11, 2016, 2:27 PM EST (19:27 UTC)
In effect from
Nov 13, 2016, 12:00 AM EST
Expired
Nov 12, 2016, 12:34 PM EST
In force
Issued by
NWS Columbia, SC

Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Newberry County, SC

The radar

The Columbia radar (KCAE), 57 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2301 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS72 KCAE 111927
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
227 PM EST FRI NOV 11 2016

...LAKE WIND ADVISORY/FREEZE WATCH...

.IT WILL BE BREEZY BEHIND A COLD FRONT TONIGHT AND SATURDAY
ESPECIALLY ON AREA LAKES. A LAKE WIND ADVISORY HAS BEEN POSTED.

DIMINISHED WIND WILL OCCUR SATURDAY NIGHT AS THE COLD PRESSURE
RIDGE BEHIND THE FRONT NEARS THE AREA. FREEZING TEMPERATURES MAY
OCCUR MAINLY NORTH OF COLUMBIA PROMPTING A FREEZE WATCH.

SCZ015-016-020>022-121100-
/O.NEW.KCAE.LW.Y.0016.161112T0300Z-161112T2000Z/
/O.NEW.KCAE.FZ.A.0002.161113T0500Z-161113T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...
CAMDEN...LUGOFF
227 PM EST FRI NOV 11 2016

...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
EST SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT INTO SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST
SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* WINDS...NORTHEAST WITH GUSTS AROUND 25 KNOTS ON AREA LAKES
  TONIGHT AND SATURDAY.

* TEMPERATURE...LOWS NEAR 30 SATURDAY NIGHT.

* IMPACTS...AREA LAKES WILL BE HAZARDOUS. UNPROTECTED SENSITIVE
  VEGETATION COULD BE KILLED SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-121100-
/O.NEW.KCAE.LW.Y.0016.161112T0300Z-161112T2000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...MCCORMICK...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
227 PM EST FRI NOV 11 2016

...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST
SATURDAY. 

* TIMING...TONIGHT AND SATURDAY.

* WINDS...NORTHEAST WITH GUSTS AROUND 25 KNOTS. 

* IMPACTS...AREA LAKES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
316 
WWUS72 KCAE 120331 AAA
NPWCAE

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
1031 PM EST FRI NOV 11 2016

...LAKE WIND ADVISORY/FREEZE WATCH...

.IT WILL BE BREEZY BEHIND A COLD FRONT TONIGHT AND SATURDAY
ESPECIALLY ON AREA LAKES. A LAKE WIND ADVISORY HAS BEEN POSTED.

DIMINISHED WIND WILL OCCUR SATURDAY NIGHT AS THE COLD PRESSURE
RIDGE BEHIND THE FRONT NEARS THE AREA. FREEZING TEMPERATURES MAY
OCCUR MAINLY NORTH OF COLUMBIA PROMPTING A FREEZE WATCH.

SCZ015-016-020>022-121100-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-161112T2000Z/
/O.CON.KCAE.FZ.A.0002.161113T0500Z-161113T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...
CAMDEN...LUGOFF
1031 PM EST FRI NOV 11 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* WINDS...NORTHEAST 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS.

* TEMPERATURE...LOWS NEAR 30 SATURDAY NIGHT.

* IMPACTS...AREA LAKES WILL BE HAZARDOUS. UNPROTECTED SENSITIVE
  VEGETATION COULD BE KILLED SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-121100-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-161112T2000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...MCCORMICK...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1031 PM EST FRI NOV 11 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY...

* TIMING...TONIGHT AND SATURDAY.

* WINDS...NORTHEAST 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS.

* IMPACTS...AREA LAKES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
570 
WWUS72 KCAE 120923
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
423 AM EST SAT NOV 12 2016

...LAKE WIND ADVISORY/FREEZE WATCH...

.IT WILL BE BREEZY BEHIND A COLD FRONT TODAY ESPECIALLY ON AREA
LAKES. A LAKE WIND ADVISORY REMAINS IN EFFECT TODAY.

DIMINISHED WIND WILL OCCUR LATER TONIGHT AS THE COLD PRESSURE
RIDGE BEHIND THE FRONT NEARS THE AREA. FREEZING TEMPERATURES MAY
OCCUR NORTH OF COLUMBIA PROMPTING A FREEZE WATCH.

SCZ015-016-020>022-122030-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-161112T2000Z/
/O.CON.KCAE.FZ.A.0002.161113T0500Z-161113T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...
CAMDEN...LUGOFF
423 AM EST SAT NOV 12 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* WINDS...NORTHEAST 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS.

* TEMPERATURE...LOWS AROUND FREEZING TONIGHT.

* IMPACTS...AREA LAKES WILL BE HAZARDOUS. UNPROTECTED SENSITIVE
  VEGETATION COULD BE KILLED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-122000-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-161112T2000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...MCCORMICK...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
423 AM EST SAT NOV 12 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...NORTHEAST 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS.

* IMPACTS...AREA LAKES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
629 
WWUS72 KCAE 121734
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1234 PM EST SAT NOV 12 2016

...FREEZE WARNING...

.A PRESSURE RIDGE EXTENDING THROUGH THE OHIO RIVER VALLEY WILL
DIRECT COLD AIR INTO THE AREA. LOW TEMPERATURES AROUND FREEZING
WILL OCCUR TONIGHT IN CHESTERFIELD AND LANCASTER COUNTIES. 

SCZ015-016-131000-
/O.CAN.KCAE.LW.Y.0016.000000T0000Z-161112T2000Z/
/O.UPG.KCAE.FZ.A.0002.161113T0500Z-161113T1300Z/
/O.NEW.KCAE.FZ.W.0002.161113T0900Z-161113T1300Z/
LANCASTER-CHESTERFIELD-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND
1234 PM EST SAT NOV 12 2016

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY.

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL BE AROUND 32. 

* IMPACTS...UNPROTECTED SENSITIVE VEGETATION COULD BE KILLED
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SCZ020>022-121845-
/O.CAN.KCAE.LW.Y.0016.000000T0000Z-161112T2000Z/
/O.CAN.KCAE.FZ.A.0002.161113T0500Z-161113T1300Z/
NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...NEWBERRY...WINNSBORO...
WINNSBORO MILLS...CAMDEN...LUGOFF
1234 PM EST SAT NOV 12 2016

...LAKE WIND ADVISORY IS CANCELLED...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. THE FREEZE WATCH HAS BEEN CANCELLED. 

WINDS HAVE DIMINISHED TO JUST BELOW LAKE WIND ADVISORY CRITERIA.
LOW TEMPERATURES TONIGHT ARE FORECAST TO BE IN THE MIDDLE 30S. A
LITTLE WIND WILL PROBABLY HELP PREVENT FROST. HOWEVER...SOME OF
THE NORMALLY COLDER LOCATIONS COULD POSSIBLY HAVE FROST. 

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-121845-
/O.CAN.KCAE.LW.Y.0016.000000T0000Z-161112T2000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...MCCORMICK...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1234 PM EST SAT NOV 12 2016

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 

WIND HAS DIMINISHED TO JUST BELOW LAKE WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this freeze watch went out at Nov 11, 12:29 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Nov 11, 12:29 PM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1229 PM EST Fri Nov 11 2016

.SYNOPSIS...
An approaching cold front will move through the forecast area
early tonight. Little moisture will be associated with the front.
The pressure ridge behind the front will extend through the Ohio
River Valley Saturday. Weak low pressure will develop just off the
Georgia and South Carolina coast Sunday. The low will lift
northeast of the area Monday. Most of the moisture associated with
the low will stay east of the forecast area.

&&

.NEAR TERM /THROUGH TONIGHT/...
Westerly flow aloft over our region today will bring some high
level cloudiness across. A very dry atmosphere is currently in
place with precipitable water values 0.2-0.3 inches. An upper
trough will drop south from E Canada/Great Lakes into the E Conus
today and tonight. This will bring a dry cold front, currently
stretched along the Ohio Valley, south into our region tonight.

The main issue will be smoke from wildfires burning in the
mountains of NC, SC, and GA. NW winds could continue to bring
smoke into our region today. Diurnal heating and an increased
mixing layer this afternoon would provide expectations of some
imporvement in visibilities during the afternoon. Winds shifting
to NE and increasing behind the front late tonight also expected
to lead to improved visibilities late tonight. Before the winds
pick up behind the front late tonight, a period of light and
variable winds early this evening could lead to some reduced
visibilities as an inversion might set up.

A fire danger statement remains in effect due to burning ban over
portions of the area. Temperatures today will be around 5 degrees
above climatology with highs in the lower to middle 70s. A 30 knot
low level jet will promote mixing overnight. Cooler air advecting
into the region behind the front coupled with enhanced mixing over
warmer lake waters may necessitate a lake wind advisory for
tonight into Saturday morning.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Surface high pressure will build into the region from the northwest
for Saturday and Sunday. The cold front will be well off the coast
on Saturday morning with a drier and cooler Canadian airmass over
the area. Models show moisture increasing from the south late
Sunday. High temperatures will be abound 8 degrees below
climatology, in the lower 60s both days. Temperatures Sunday
morning are forecast to drop into the lower to middle 30s. Patchy
frost is expected although moisture may be limited. Bufkit
soundings show a 20 knot low level jet which will prevent ideal
radiational cooling conditions.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A weak upper trough is forecast to slowly drift toward the
Southeast U.S early next week. This trough may draw moisture into
the CSRA and Midlands late Sunday Night into Monday which could
end a five week rainless streak.

Weak upper troughing persists into the middle of next week.  There
may be a chance of showers across portions of the Midlands and CSRA
Tuesday and Wednesday, however the probabilities may be too low to
show up in the extended forecast. Temperatures will warm to slightly
above climo for mid November. High pressure aloft builds in from the
west on Thursday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Fair weather with no precipitation due to a very dry atmosphere in
place. A dry front will move through the area late tonight. The
main issue will be smoke from wildfires burning in the mountains
of NC, SC, and GA reducing visibilities in the near term.
Observations indicate surface visibilities have improved some, and
are generally ranging from 3 to 5 miles. Diurnal heating and an
increased mixing layer this afternoon would provide expectations
of gradually improving visibilities during the afternoon. Winds
shifting to NE and increasing behind the front late tonight also
expected to lead to improved visibilities late tonight. Before the
winds pick up behind the front late tonight, a period of light and
variable winds early this evening could lead to some reduced
visibilities possibly returning as an inversion might set up.

EXTENDED AVIATION OUTLOOK...Some possibilities of MVFR CIGS and
light precipitation Sunday night/Monday morning. By mid week,
reduced visibilities in smoke could return.

&&

.FIRE WEATHER...
Fire Danger will remain elevated today. Although winds will be
fairly light, minimum relative humidity values in the upper teens
to mid 20s, combined with a lack of recent rainfall/dry fuels will
lead to an increased risk for wildfire ignition across the
Midlands and CSRA. A fire danger statement has been issued in
coordination with the USDA Forest Service and SC Forestry
Commission. The SC Forestry Commission has also expanded the burn
ban to include the western Midlands and Lexington/Richland
counties.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
FIRE WEATHER...
Hazardous weather outlook, Nov 11, 7:56 AM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
756 AM EST FRI NOV 11 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-121300-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
756 AM EST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE AN INCREASED THREAT OF WILDFIRE IGNITION DUE TO DRY
FUELS AND LOW RELATIVE HUMIDITIES.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

   FIRE DANGER STATEMENT.

ALSO...A LAKE WIND ADVISORY MAY BE NEEDED BECAUSE OF BREEZY
CONDITIONS JUST BEHIND THE COLD FRONT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A LAKE WIND ADVISORY MAY BE NEEDED SATURDAY MORNING BECAUSE OF
BREEZY CONDITIONS BEHIND THE COLD FRONT.

THE COLDEST AIR SO FAR THIS SEASON WILL BE OVER THE AREA SATURDAY
NIGHT WITH AREAS OF FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:27 PM ESTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more22 hr

Nearby

Freeze Watches in South Carolina, 2016Every freeze watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.